Alert archive / Georgia / River Flood Warnings in 2011
River Flood Warning 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this river flood warning at Feb 17, 2011, 10:37 AM EST for Appling County, Toombs County, Georgia. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2011, 10:37 AM EST (15:37 UTC)
- Expired
- Feb 17, 2011, 2:44 PM EST
- In force
- 4 hr
- Issued by
- NWS Jacksonville, FL
- Flood severity
- Minor
Counties Appling County, GA, Toombs County, GA
The radar
The Robins AFB radar (KJGX), 128 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Altamaha River near Baxley (BAXG1).
- Action stage
- 72.5 ft
- Minor stage
- 74.5 ft
- Moderate stage
- 80 ft
- Major stage
- 84 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02225000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
371
WGUS42 KJAX 171537
FLWJAX
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1037 AM EST THU FEB 17 2011
...THE NATIONAL WEATHER SERVICE IN JACKSONVILLE FL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...
ALTAMAHA RIVER AT BAXLEY AFFECTING APPLING AND TOOMBS COUNTIES
...MINOR FLOODING IS FORECAST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...RESIDENTS AND THOSE WITH INTERESTS ALONG THE RIVER
SHOULD TAKE ACTION TO PROTECT THREATENED PROPERTY. HIGH AND FAST
FLOWING RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. KEEP
CHILDREN AWAY FROM FLOODED AREAS. DO NOT DRIVE VEHICLES THROUGH
FLOODED AREAS. TURN AROUND...DON'T DROWN.
&&
GAC001-279-180600-
/O.NEW.KJAX.FL.W.0002.110217T1537Z-110218T0600Z/
/BAXG1.1.ER.000000T0000Z.110217T1215Z.110218T0000Z.NO/
1037 AM EST THU FEB 17 2011
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE FL HAS ISSUED A
* FLOOD WARNING FOR
THE ALTAMAHA RIVER AT BAXLEY.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:15 AM THURSDAY THE STAGE WAS 76.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 74.5 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS EVENING.
* IMPACT...AT 74.5 FEET...MINOR FLOODING OF TIMBER AND AGRICULTURAL
LAND CAN BE EXPECTED.
&&
FLD OBSERVED 7AM FORECAST
LOCATION STG STG DAY TIME FRI SAT SUN MON TUE
ALTAMAHA
BAXLEY 74.5 76.1 THU 09 AM 74.1 73.8 73.4 72.8 72.1
$$1 follow-up statement
103
WGUS82 KJAX 171944
FLSJAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
244 PM EST THU FEB 17 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
GEORGIA...
ALTAMAHA RIVER AT BAXLEY AFFECTING APPLING AND TOOMBS COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...RESIDENTS AND THOSE WITH INTERESTS ALONG THE RIVER
SHOULD TAKE ACTION TO PROTECT THREATENED PROPERTY. HIGH AND FAST
FLOWING RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. KEEP
CHILDREN AWAY FROM FLOODED AREAS. DO NOT DRIVE VEHICLES THROUGH
FLOODED AREAS. TURN AROUND...DON'T DROWN.
&&
GAC001-279-172014-
/O.CAN.KJAX.FL.W.0002.000000T0000Z-110218T0600Z/
/BAXG1.1.ER.000000T0000Z.110217T1215Z.000000T0000Z.NO/
244 PM EST THU FEB 17 2011
THE FLOOD WARNING IS CANCELLED FOR THE ALTAMAHA RIVER AT BAXLEY.
* AT 1:45 PM THURSDAY THE STAGE WAS 74.0 FEET.
* FLOOD STAGE IS 74.5 FEET.
* FORECAST...THE RIVER WILL FALL BELOW 72.5 FEET BY EARLY MONDAY
MORNING.
&&
FLD OBSERVED 7AM FORECAST
LOCATION STG STG DAY TIME FRI SAT SUN MON TUE
ALTAMAHA
BAXLEY 74.5 74.0 THU 02 PM 73.4 73.1 72.8 72.4 71.8
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Feb 17, 9:50 AM EST, 47 minutes earlier.
Area forecast discussion, Feb 17, 9:50 AM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EST THU FEB 17 2011
...MILD DAYS AND FOGGY NIGHTS EXPECTED THROUGH THE END OF THE WEEK...
.UPDATE...DENSE FOG IS PERSISTENT THIS MORNING. VISIBLE SATELLITE
SHOWS THE LOW CLOUDS AND FOG COVER THE MAJORITY OF FCST AREA.
WEBCAMS FROM AROUND THE AREA INDICATE VISIBILITIES ARE VERY LOW
NEAR WATER WHILE NAVIGATION IS NOT TOO BAD FOR MOTORISTS ON MAJOR
HIGHWAYS EXCEPT NEAR BRIDGES. HAVE EXTENDED THE DENSE FOG ADV FOR
AN ADDITIONAL HOUR. MORNING SOUNDING SHOWS SATURATION UP TO 900 MB
OR 3400 FT. JUDGING BY DEPTH OF MOISTURE...FOG WILL BE SLOW TO
LIFT AND MAY LINGER INTO THE AFTERNOON HOURS IN SPOTS...BUT EXPECT
VISIBILITIES TO IMPROVE ABOVE 1 MILE LATE THIS MORNING.
&&
.AVIATION...HAVE AMENDED TAFS KEEPING TEMPO FOR LIFR UNTIL 16Z.
HAVE VFR AFTER 16Z ALTHOUGH MVFR IS POSSIBLE AT CRG AND/OR JAX
UNTIL 17Z.
&&
.MARINE...HAVE EXTENDED THE DENSE FOG ADV FOR NEARSHORE FL WATERS
UNTIL NOON. EASTERLY SWELLS HAVE BEEN 3-5 FT CONTRIBUTING TO
COMBINED SEAS 4-6 FT OFFSHORE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 48 77 49 / 0 0 0 0
SSI 70 55 73 54 / 10 0 0 0
JAX 74 53 77 51 / 10 0 0 0
SGJ 72 55 75 54 / 10 0 0 0
GNV 76 51 79 49 / 10 0 0 0
OCF 77 52 80 50 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...DENSE FOG ADVISORY UNTIL 11 AM EST THIS MORNING FOR ALACHUA-
BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...DENSE FOG ADVISORY UNTIL 11 AM EST THIS MORNING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-JEFF
DAVIS-PIERCE-WARE-WAYNE.
AM...DENSE FOG ADVISORY UNTIL NOON EST TODAY FOR FERNANDINA BEACH TO
ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL
OUT 20 NM.
&&
TRABERT/ENYEDI/WALKERHazardous weather outlook, Feb 17, 6:00 AM EST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EST THU FEB 17 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-181000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 600 AM EST THU FEB 17 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...DENSE FOG ADVISORY IN EFFECT FOR ALL OF NORTHEAST FLORIDA AND INLAND SOUTHEAST GEORGIA... ...DENSE FOG ADVISORY FOR THE NORTHEAST FLORIDA NEAR SHORE WATERS... WIDESPREAD DENSE FOG HAS DEVELOPED ALONG THE COASTAL AREAS OF NORTHEAST FLORIDA AND HAS SPREAD INLAND ACROSS MUCH OF NORTHEAST FLORIDA AND INLAND SOUTHEAST GEORGIA. A DENSE FOG ADVISORIES HAVE BEEN POSTED. VISIBILITIES LESS THAN ONE QUARTER OF A MILE CAN BE EXPECTED. THE FOG SHOULD LIFT DURING THE MID-MORNING HOURS. ...MODERATE RISK OF RIP CURRENTS AT LOCAL BEACHES... A CONTINUED ONSHORE FLOW WILL ENHANCE THE THREAT OF RIP CURRENT AT LOCAL BEACHES TODAY. REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ANOTHER ROUND OF DENSE FOG IS EXPECTED DURING THE EARLY MORNING HOURS ON FRIDAY AND AGAIN ON SATURDAY. A MODERATE RISK OF RIP CURRENTS WILL LINGER AT LOCAL BEACHES ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 2:20 AM EST | Dense Fog Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Clinch, Coffee and 4 more | 9 hr |
Nearby
River Flood Warnings in Georgia, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.